Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Increase in itchy rashes after taking Dexamethasone and Avil

I am suffering from skin rashes with a lot of itching. The treating dermatologist has stopped all the drugs which I used to take. Initially he kept me on oral steroids & antiallergics but from today he has started injectable dexamethasone with injectable Avil. Surprisingly ,my rashes have increased in no. & the itching has also intensified.
Asked On : Tue, 9 Oct 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing in.
Dexamethasone and avil are actually potent drugs used to decrease itching.Rashes should be suppressed by the medication rather than increase.
The diagnosis needs to be confirmed in your case .Rashes of infective origin like bacterial,fungal ,viral etiology can flare with steroids like dexamethasone.
Discuss the issue with your dermatologist.Skin biopsy may be required for diagnosis.
Hope this helps.
Answered: Wed, 28 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor